Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Phoenix, AZ

August 27, 2010La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 27, 2010, 7:42 PM MST for La Paz County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2010, 7:42 PM MST (02:42 UTC)
Expired
Aug 27, 2010, 8:40 PM MST
In force
58 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 183 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2010-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2010-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2358 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS55 KPSR 280242
SVRPSR
AZC012-280345-
/O.NEW.KPSR.SV.W.0049.100828T0242Z-100828T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
742 PM MST FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 845 PM MST

* AT 737 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOUSE...OR 20 MILES SOUTHEAST OF PARKER...AND MOVING NORTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MOTORISTS ON HIGHWAY 72 NEAR 
BOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3424 11393 3387 11361 3376 11401 3403 11421
TIME...MOT...LOC 0242Z 246DEG 15KT 3395 11401

$$

HIRSCH
2 follow-up statements
749 
WWUS55 KPSR 280313
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST FRI AUG 27 2010

AZC012-280345-
/O.CON.KPSR.SV.W.0049.000000T0000Z-100828T0345Z/
LA PAZ AZ-
813 PM MST FRI AUG 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MST
FOR CENTRAL LA PAZ COUNTY...

AT 808 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BOUSE...OR 17 MILES SOUTHEAST OF PARKER...MOVING NORTHEAST AT 10 
MPH. THIS STORM IS ALSO PRODUCING TORRENTIAL RAIN ALONG HIGHWAY 72. 
FLOODING IS LIKELY ALONG THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3424 11393 3387 11361 3376 11401 3403 11421
TIME...MOT...LOC 0312Z 225DEG 10KT 3399 11403

$$

HIRSCH
157 
WWUS55 KPSR 280340
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
840 PM MST FRI AUG 27 2010

AZC012-280350-
/O.CAN.KPSR.SV.W.0049.000000T0000Z-100828T0345Z/
LA PAZ AZ-
840 PM MST FRI AUG 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY IS
CANCELLED...

THE SEVERE STORM NEAR BOUSE HAS WEAKENED AND A WARNING IS NO LONGER 
NEEDED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3424 11393 3387 11361 3376 11401 3403 11421
TIME...MOT...LOC 0340Z 246DEG 15KT 3405 11374

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:45 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 27, 2:45 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST FRI AUG 27 2010

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE REGION ON SATURDAY BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA. DRIER
CONDITIONS WILL RETURN ON SUNDAY BEFORE THE CHANCE OF SHOWERS AND
THUNDERSTORMS RETURNS EARLY NEXT WEEK.

&&

.DISCUSSION...
ANOTHER DAY...ANOTHER ROUND OF EARLY MORNING CONVECTION AND
LINGERING AFTERNOON CLOUD COVER. TEMPERATURES ACROSS THE FORECAST
AREA AS OF 1PM ARE ALL OVER THE PLACE. TEMPS WELL ON THEIR WAY
TOWARD 105 ACROSS SOUTHEAST CALIFORNIA WHILE PLACES ACROSS PORTIONS
OF PINAL COUNTY ARE ONLY IN THE MID 70S. ACROSS THE PHOENIX METRO
AREA...MID 80S TO LOW 90S PREVAILED ACROSS MOST OF THE
AREA...GENERALLY 10-15 DEGREES BELOW NORMAL FOR LATE AUGUST.

CONVECTION ASSOCIATED WITH AN UPPER LEVEL LOW CONTINUES TO DEVELOP
IN TWO AREAS...ONE CLUSTER OF STORMS IS MOVING AWAY FROM THE
FORECAST AREA ACROSS PIMA/SOUTHEAST PINAL COUNTIES...WHILE MORE
VIGOROUS CONVECTION WAS NOTED ACROSS YAVAPAI COUNTY. AS THE LOW
SLOWLY MEANDERS THROUGH THE REGION...I THINK THE NORTHERN FRINGE OF
THE PHOENIX METRO AREA WILL SEE SHOWERS AND THUNDERSTORMS THIS
EVENING AND OVERNIGHT...BASICALLY ALONG A WICKENBURG TO GLOBE LINE.
WHERE RAIN OCCURRED EARLIER TODAY /GILA BEND AND CASA GRANDE/
CHANCES SHOULD BE SUBSTANTIALLY REDUCED AS THE BOUNDARY LAYER
APPEARS TO BE ENTIRELY TOO WORKED OVER FOR NEW STORMS. AS HAS BEEN
THE CASE THE PAST SEVERAL NIGHTS...STORMS COULD LINGER OVERNIGHT
INTO THE PRE-DAWN HOURS AND I RETAINED A 30 PERCENT CHANCE OVERNIGHT
ACROSS MOST OF THE PHOENIX AREA.

SATURDAY CONTINUES TO LOOK LIKE AN ACTIVE DAY AS A LARGE UPPER
TROUGH WILL MOVE THROUGH CENTRAL CALIFORNIA AND INTO NORTHERN
ARIZONA. VERY DRY AIR WILL MOVE THROUGH SOUTHEAST CALIFORNIA
TOMORROW WITH MEAN MIXING RATIOS DROPPING BELOW 3 G/KG BY TOMORROW
AFTERNOON WHILE 12+ G/KG HANGS ON FROM PHOENIX EASTWARD. STILL LOOKS
LIKE STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE ACROSS A
PORTION OF THE FORECAST AREA...AS WELL AS AREAS OF LOCALLY HEAVY
RAINFALL. THE GFS AND NAM MODELS DIFFER IN THEIR RESPECTIVE
SOLUTIONS HOWEVER THE GFS HAS THE SUPPORT OF THE SREF AND MAKES MORE
SENSE CONCEPTUALLY. I WILL CONTINUE WITH THE MENTION OF HEAVY RAIN
IN THE FORECAST FOR TOMORROW AFTERNOON BUT WILL HOLD OFF ON
MENTIONING SEVERE AT THIS TIME. I THINK A LARGE PART OF HOW TOMORROW
UNFOLDS WILL BE DEPENDENT UPON HOW MUCH MORNING CLOUD COVER LINGERS
INTO THE AFTERNOON. DYNAMICS WITH THIS SYSTEM SHOULD BE SUCH THAT
EVEN SOME LINGERING MORNING CLOUD COVER COULD BE OVERCOME. GIVEN THE
WIDE SPREAD OF MODEL QPF SOLUTIONS...I WILL ALSO HOLD OFF ON A FLASH
FLOOD WATCH AT THIS TIME. I SUSPECT THERE COULD BE LOCALLY HEAVY
AREAS OF RAINFALL...BUT NOT ENOUGH TO WARRANT A WATCH AT THIS TIME.
12Z AND 18Z NAM SUGGESTS THAT ONLY SOUTHERN GILA COUNTY WILL SEE
RAINFALL TOMORROW WHILE THE GFS/SREF PAINTS IN QPF ACROSS ALL OF THE
HIGHER TERRAIN NORTH AND EAST OF PHOENIX.

STORMS SHOULD LINGER INTO THE EARLY OVERNIGHT HOURS ON SUNDAY...THEN
GRADUALLY TAPER OFF RESULTING IN A FAIRLY NICE...DRY SUNDAY. I THINK
SOME LINGERING MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHERN GILA
COUNTY SUNDAY THAT STORMS COULD FORM AND I HELD ONTO THE CHANCE /30
PERCENT/ MENTION OF PRECIP.

RELEVANT PORTION OF PREVIOUS DISCUSSION...
MONDAY THROUGH THURSDAY...THE GFS AND ECMWF SHOW A RIDGE CENTERED
OVER TEXAS EXPANDING AND SHIFTING EASTWARD WHILE THE REMNANTS OF
HURRICANE FRANK MOVE NORTH-NORTHWESTWARD ALONG THE WEST SIDE OF THE
BAJA MEXICO PENINSULA. THIS WILL ENABLE MOISTURE TO RETURN TO
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...THE GFS BEING FASTER
WITH THE MOIST ADVECTION. AS A RESULT...EXPANDED SLIGHT CHANCE POPS
WESTWARD MONDAY THROUGH WEDNESDAY. WITH AN EXPANDING HIGH AND
NORTHWARD RETREAT OF THE WESTERLIES...EXPECT TEMPERATURES TO
INCREASE AGAIN.

&&

.AVIATION...
SOUTH CENTRAL AZ...INCLUDING KIWA AND KPHX...
MOST OF THE CENTRAL DESERTS ARE RUNNING QUITE COOL THIS AFTERNOON...
WHICH SHOULD INHIBIT CONVECTION OVER THE CENTRAL DESERTS...INCLUDING
KPHX AND KIWA FOR THE NEXT COUPLE HOURS.  HOWEVER...RATHER
IMPRESSIVE AREA OF UPWARD FORCING ASSOCIATED WITH AN UPPER LEVEL LOW
WILL ROTATE THROUGH CENTRAL ARIZONA OVERNIGHT...THUS CONTINUING THE
THREAT OF SHOWERS/THUNDERSTORMS IMPACTING THE DESERT TERMINALS. VERY
DIFFICULT TO PIN POINT EXACTLY WHEN/WHERE STORMS WILL FORM...SO
WILL CONTINUE CB/S IN THE TAFS WITH VCTS DURING THE PRIME TSTORM
HOURS AFTER 22Z AND THROUGH THE EVENING HOURS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
AS OF 22Z THIS AFTERNOON...FOCUS IS ON VERY STRONG THUNDERSTORMS
SOUTH OF IMPERIAL...SOUTH OF THE BORDER. EXPECTING THIS AREA OF
THUNDERSTORMS TO PUSH AN OUTFLOW THROUGH KIPL...CAUSING SOME
GUSTY CONDITIONS THROUGHOUT THE NEXT FEW HOURS. OTHERWISE...STORMS
WILL PROPAGATE NORTHEASTWARD...AND COULD EVENTUALLY MAKE THEIR WAY
AS FAR NORTH AS KBLH. WILL KEEP CB/S IN THE TAFS FOR NOW.

DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
A BROAD TROUGH WILL BE OVER THE SOUTHWEST EARLY IN THE EXTENDED.
SHARP CONTRAST IN MOISTURE AND PRECIPITATION CHANCES WILL EXIST WITH
MOISTURE ELEVATED ACROSS EASTERN ARIZONA AND DEPRESSED SIGNIFICANTLY
ACROSS SOUTHERN CALIFORNIA. THE TROUGH WILL RETREAT NORTHWARD TOWARD
THE MIDDLE OF THE WEEK...ALLOWING TEMPERATURES TO EDGE UP AGAIN AND
MOISTURE LEVELS TO EVEN OUT REGION-WIDE.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/AJ
AVIATION...WANEK
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Aug 27, 2:24 PM MST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST FRI AUG 27 2010

AZZ022>024-281400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
224 PM MST FRI AUG 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. THE
PRIMARY THREATS WITH ANY STORMS THAT DEVELOP WILL BE STRONG GUSTY
WINDS AND LOCALLY HEAVY RAINFALL AS WELL AS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON SATURDAY AS
A LARGE AREA OF LOW PRESSURE MOVES THROUGH THE REGION. SOME STORMS
SATURDAY AFTERNOON COULD BE STRONG TO SEVERE. IN ADDITION...LOCALIZED
FLOODING OF AREA ROADWAYS AND NORMALLY DRY WASHES IS POSSIBLE. THE
CHANCE OF SHOWERS WILL DECREASE ON SUNDAY BUT INCREASE AGAIN EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ027-028-281400-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
224 PM MST FRI AUG 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
ANY STORMS THAT FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND
PERIODS OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON SATURDAY AS
A LARGE AREA OF LOW PRESSURE MOVES THROUGH THE REGION. SOME STORMS
SATURDAY AFTERNOON COULD BE STRONG TO SEVERE. IN ADDITION...LOCALIZED
FLOODING OF AREA ROADWAYS AND NORMALLY DRY WASHES IS POSSIBLE. THE
CHANCE OF SHOWERS WILL DECREASE ON SUNDAY BUT INCREASE AGAIN EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-281400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
224 PM MST FRI AUG 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
ANY STORMS THAT FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND
PERIODS OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ON
SATURDAY...HOWEVER AT THIS TIME IT APPEARS THAT THE STRONGEST STORMS
WILL BE MAINLY EAST OF LA PAZ AND YUMA COUNTIES. IF ANY STORMS
DEVELOP...THEY COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING. STORM CHANCES WILL DECREASE
SIGNIFICANTLY ON SUNDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS
POSSIBLE MONDAY THROUGH FRIDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030>033-281400-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
224 PM PDT FRI AUG 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
ANY STORMS THAT FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND
PERIODS OF HEAVY RAINFALL. IN ADDITION...LATE AFTERNOON HEAT INDICES
WILL APPROACH 115 DEGREES AROUND IMPERIAL AND EL CENTRO. TAKE THE
PROPER PRECAUTIONS IF PLANNING OUTDOOR ACTIVITIES THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 27, 3:54 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
354 PM MST FRI AUG 27 2010

CAZ033-272345-
IMPERIAL CA-
354 PM PDT FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 445 PM PDT

AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MT. SIGNAL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   CALEXICO...
   EL CENTRO...
   IMPERIAL...

LAT...LON 3303 11575 3268 11526 3267 11527 3266 11540
      3264 11572 3273 11582
TIME...MOT...LOC 2254Z 228DEG 19KT 3273 11567

HIRSCH
Local storm report, Aug 27, 4:32 PM MST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
432 PM MST FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             EL CENTRO               32.79N 115.56W
08/27/2010  E1.50 INCH       IMPERIAL           CA   UNKNOWN

            PING PONG BALL SIZED HAIL REPORTED BY THE PUBLIC IN EL
            CENTRO.

&&

PADDOCK
Local storm report, Aug 27, 4:40 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
440 PM MST FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             BRAWLEY                 32.98N 115.53W
08/27/2010  E1.75 INCH       IMPERIAL           CA   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED BY SPOTTER IML400.

&&

PADDOCK
Local storm report, Aug 27, 5:22 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WELLTON                 32.67N 114.14W
08/27/2010  E1.00 INCH       YUMA               AZ   BROADCAST MEDIA

&&

SSIPPLE
Special weather statement, Aug 27, 5:53 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST FRI AUG 27 2010

AZZ022-023-280145-
MARICOPA AZ-
553 PM MST FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 645 PM MST

AT 550 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WITTMANN...MOVING SOUTH AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MORRISTOWN...
   CIRCLE CITY...
   WITTMANN...

LAT...LON 3393 11238 3393 11235 3391 11232 3366 11233
      3383 11273 3397 11253
TIME...MOT...LOC 0053Z 012DEG 18KT 3386 11245

HIRSCH
Special weather statement, Aug 27, 7:04 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
704 PM MST FRI AUG 27 2010

AZZ020-021-280245-
LA PAZ AZ-
704 PM MST FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 745 PM MST

AT 702 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOUSE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   BOUSE...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3424 11391 3408 11353 3378 11362 3378 11403
      3392 11420 3418 11427 3425 11417
TIME...MOT...LOC 0204Z 224DEG 12KT 3393 11404

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:16 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma59 min
Aug 27, 5:48 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma117 min
Aug 27, 5:53 PM MSTSpecial Weather StatementPSRMaricopa52 min
Aug 27, 7:04 PM MSTSpecial Weather StatementPSRLa Paz41 min
Aug 27, 7:59 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Aug 28, 3:09 PM MSTSpecial Weather StatementPSR51 min
Aug 28, 3:30 PM MSTDust Storm WarningPSR60 min
Aug 28, 4:13 PM MSTSpecial Weather StatementPSR62 min
Aug 28, 4:17 PM MSTSpecial Weather StatementPSR58 min
Aug 28, 4:26 PM MSTSpecial Weather StatementPSRMaricopa34 min
Aug 28, 4:38 PM MSTSpecial Weather StatementPSRMaricopa37 min
Aug 28, 4:56 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal64 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.